The Annals of Mathematical Statistics

Smoothed Estimates for Multinomial Cell Probabilities

James M. Dickey

Full-text: Open access

Abstract

Whittle's (1957), (1958) smoothed probability-mass-function estimate, determined by a Bayesian criterion, depends on a choice of the mean and covariance structure of a prior distribution on the unknown probabilities. A data-analytic choice is proposed (Equations (7) and (8)), based on natural stationary assumptions (Equations (4)). Adaptations and modifications for multidimensional cells are given (Section 4) and some alternatives are mentioned (Section 5).

Article information

Source
Ann. Math. Statist., Volume 39, Number 2 (1968), 561-566.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177698417

Digital Object Identifier
doi:10.1214/aoms/1177698417

Mathematical Reviews number (MathSciNet)
MR223055

Zentralblatt MATH identifier
0162.49802

JSTOR
links.jstor.org

Citation

Dickey, James M. Smoothed Estimates for Multinomial Cell Probabilities. Ann. Math. Statist. 39 (1968), no. 2, 561--566. doi:10.1214/aoms/1177698417. https://projecteuclid.org/euclid.aoms/1177698417


Export citation